MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 3 NON-CEMENTED; PRSTHSS,HIP,HEMI,FEMORAL,METAL/POLYMER,CMNTD OR UNCMNTD

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 3 NON-CEMENTED; PRSTHSS,HIP,HEMI,FEMORAL,METAL/POLYMER,CMNTD OR UNCMNTD
Model Number 75002699
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient suffered the breakage of the sl-plus standard stem 3 non-cemented.Its is not known how long after primary procedure it happened.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that patient suffered the breakage of the sl-plus standard stem size 3 (75002699).Its is not known how long after primary procedure it happened.The device is question, used in treatment, was not received for evaluation.A production record review showed no deviations from standard procedures.There was no further complaint reported for the batch in question.The failure is covered through our risk management file.The ifu mentions breakage as a rare side effect.A medical assessment was not possible, as no medical documentation was provided.The surgeon reported that the breakage was very atypical.Without the part, a through investigation of this fracture is not possible.Should the devices or any other information become available, this complaint will be reassessed.To date, no further actions are deemed necessary.Smith and nephew will monitor this device for further similar issues.

Brand Name
SL-PLUS STANDARD STEM 3 NON-CEMENTED
Common Device Name
PRSTHSS,HIP,HEMI,FEMORAL,METAL/POLYMER,CMNTD OR UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10261770
Report Number9613369-2020-00140
Device Sequence Number3065390
Product Code KWY
UDI-Device Identifier07611996078657
UDI-Public07611996078657
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2016
Device Model Number75002699
Device Catalogue Number75002699
Device Lot NumberF0911396
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;